Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


viraday and side effects
Nov 22, 2007

I have my CD4 180 and VL 28900. I have been on Viraday since 45 days , would like to know how long it takes to reah the normal CD4 range and an undetectable viral load. And if at all if there is any side effects of viraday for Liver and Kidney , how fast the side effects develops and what are the symptoms.

Response from Dr. Daar

Viraday is a generic fixed dose combination of tenofovir, FTC and sustiva. This is an effective combination of drugs in which most people will achieve an undetectable viral load within 3 to 6 months of starting treatment. The CD4 response is extremely variable from person to person and not everyone will get back to a completely "normal" value. The most important goal when starting a regimen like this is to take the medication everyday, let your provider know if you are having any problems taking the medications and to have your viral load measured regularly to make sure it goes to undetectable levels.

There are some risks with all medications including those in Viraday. Although for the majority of people treated with these drugs I would not anticipate any signficant effects on the liver and kidneys, it is possible and these parameters should be followed when on treatment.

Best, Eric


Previous
Are there benefits to changing meds?
Next
Fiber Supplement

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement